MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Codes Misfocusing (1401); Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code - 1494: off-label use (over 45yrs of age at date of implant).Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6; -3.50 diopter implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vaulting and refractive surprise.Lens remains implanted.The cause of the event was reported as unknown.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5: per email reply, "patient was seen (b)(6) 2023, evo icl nicely centered.Dryness from surgery has resolved and vision continuing to improved." claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - lens was exchanged with a shorter length lens on (b)(6) 2023.Reportedly, "eye very dry.Started tears." dryness from surgery has resolved and vision continuiing to improved.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16787278
Report Number2023826-2023-01468
Device Sequence Number20257590
Product Code MTA
UDI-Device Identifier00841542119054
UDI-Public00841542119054
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/22/2023
05/05/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/01/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale